Posted 10/15/2019 4:47 PM (GMT -6)
Thanks for your reply Susie. You are absolutely correct about the value of a good pharmacist! To answer your question, the Coumadin makes me itch but there is no rash. I use four prescription medicated creams to reduce the level of itching but that is only a temporary solution as the creams don't heal the problem. My dermatologist, who has more than 30 years of experience in the field of dermatology, has a degree in pharmacy and practiced as a pharmacist for about 5 years before he went to Harvard University Medical School. He has done internships in dermatology and internal medicine at Duke University Medical. My pharmacist is also very steeped in the side effects of various of drugs. As I resume blood thinners after my recent colonoscopy, my cardiologist has switched me to Eliquis. However, Eliquis lists as one of its side effects "itching and rash" so I really don't expect any relief from itching. The only plus is I don't have to prick my finger every week to check my INR level. Presently, I am not itching but I have only been on the new blood thinner for 24 hours. It usually takes a few days for the itching to commence.